Alert archive / Nebraska / Wind Advisories in 2013

Wind Advisory 6, NWS Omaha, NE

March 4, 201329 counties in Nebraska; 6 counties in Iowa

NWS Omaha, NE issued this wind advisory at Mar 4, 2013, 3:54 AM CST for 29 counties in Nebraska; 6 counties in Iowa. It took effect at Mar 5, 2013, 12:00 AM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2013, 3:54 AM CST (09:54 UTC)
In effect from
Mar 5, 2013, 12:00 AM CST
Expired
Mar 5, 2013, 3:00 PM CST
In force
15 hr
Issued by
NWS Omaha, NE
All 35 counties

Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 22 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 9.9 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2013-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2013-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1658 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

462 
WWUS73 KOAX 040954
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
354 AM CST MON MAR 4 2013

NEZ011-012-016>018-030-031-042200-
/O.NEW.KOAX.WI.Y.0006.130305T0600Z-130305T1800Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...
WAYNE...ALBION...ST. EDWARD...NORFOLK
354 AM CST MON MAR 4 2013

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
TUESDAY. 

* WINDS...WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45MPH
  LATE TONIGHT AND WILL LINGER THROUGH TUESDAY MORNING.

* IMPACTS...SCATTERED SNOW SHOWERS COULD ALSO ACCOMPANY THE
  STRONGER WINDS WHICH COULD TEMPORARILY REDUCE VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
6 follow-up statements
781 
WWUS73 KOAX 042135
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
335 PM CST MON MAR 4 2013

...STRONG WINDS DEVELOPING TONIGHT AND LASTING INTO TUESDAY...

.STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP OVER PARTS OF
NORTHEAST NEBRASKA TONIGHT...THEN ACROSS MORE OF EASTERN NEBRASKA
AND PARTS OF SOUTHWEST IOWA TUESDAY MORNING. THE STRONG WINDS WILL
OCCUR IN ASSOCATION WITH A LOW PRESSURE SYSTEM TRACKING SOUTHEAST
FROM THE DAKOTAS INTO IOWA.

IAZ043-NEZ015-032>034-042>045-050-051-065-066-078-050545-
/O.EXB.KOAX.WI.Y.0006.130305T1400Z-130305T2100Z/
MONONA-THURSTON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-
WASHINGTON-BUTLER-SAUNDERS-SEWARD-LANCASTER-SALINE-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...PENDER...MACY...
WALTHILL...WINNEBAGO...STANTON...WEST POINT...WISNER...TEKAMAH...
OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT...
BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...SEWARD...MILFORD...
LINCOLN...CRETE...WILBER
335 PM CST MON MAR 4 2013

...WIND ADVISORY IN EFFECT FROM 8 AM TO 3 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 3 PM CST TUESDAY. 

* WINDS...WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO AROUND
  45 MPH TUESDAY MORNING...AND LAST THROUGH EARLY TUESDAY
  AFTERNOON.

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR LIGHT
  WEIGHT OR HIGH PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE
  SECURED SO THEY ARE NOT BLOW AROUND BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ011-012-016>018-030-031-050545-
/O.EXT.KOAX.WI.Y.0006.130305T0600Z-130305T2100Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...
WAYNE...ALBION...ST. EDWARD...NORFOLK
335 PM CST MON MAR 4 2013

...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST
TUESDAY...

* WINDS...WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO AROUND
  45 MPH LATE TONIGHT. THE STRONG WINDS WILL LINGER INTO EARLY
  TUESDAY AFTERNOON.

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR LIGHT
  WEIGHT OR HIGH PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE
  SECURED SO THEY ARE NOT BLOW AROUND BY THE WIND. ISOLATED SNOW
  SHOWERS COULD ALSO ACCOMPANY THE STRONGER WINDS WHICH COULD
  TEMPORARY REDUCTIONS TO VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
473 
WWUS73 KOAX 050353
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
953 PM CST MON MAR 4 2013

...STRONG OVERSPREADING THE AREA THROUGH TUESDAY...

.STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP OVER PARTS OF
NORTHEAST NEBRASKA TONIGHT...THEN ACROSS MORE OF EASTERN NEBRASKA
AND PARTS OF SOUTHWEST IOWA TUESDAY MORNING. THE STRONG WINDS
WILL OCCUR IN ASSOCIATION WITH A LOW PRESSURE SYSTEM TRACKING
SOUTHEAST FROM THE DAKOTAS INTO IOWA.

NEZ011-012-016>018-030-031-051200-
/O.CON.KOAX.WI.Y.0006.130305T0600Z-130305T2100Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...
WAYNE...ALBION...ST. EDWARD...NORFOLK
953 PM CST MON MAR 4 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST TUESDAY...

* WINDS...WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO AROUND
  45 MPH OVERNIGHT. THE STRONG WINDS WILL LINGER INTO EARLY
  TUESDAY AFTERNOON.

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR
  LIGHTWEIGHT OR HIGH PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE
  SECURED SO THEY ARE NOT BLOW AROUND BY THE WIND. ISOLATED SNOW
  SHOWERS COULD ALSO ACCOMPANY THE STRONGER WINDS WHICH COULD
  TEMPORARY REDUCTIONS TO VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ043-NEZ015-032>034-042>045-050-051-065-066-078-051200-
/O.CON.KOAX.WI.Y.0006.130305T1400Z-130305T2100Z/
MONONA-THURSTON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-
WASHINGTON-BUTLER-SAUNDERS-SEWARD-LANCASTER-SALINE-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...PENDER...MACY...
WALTHILL...WINNEBAGO...STANTON...WEST POINT...WISNER...TEKAMAH...
OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT...
BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...SEWARD...MILFORD...
LINCOLN...CRETE...WILBER
953 PM CST MON MAR 4 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 3 PM CST
TUESDAY...

* WINDS...WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO AROUND
  45 MPH TUESDAY MORNING...AND LAST INTO TUESDAY AFTERNOON.

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR 
  LIGHT WEIGHT OR HIGH PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD 
  BE SECURED SO THEY ARE NOT BLOW AROUND BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
018 
WWUS73 KOAX 050940
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
340 AM CST TUE MAR 5 2013

NEZ011-012-016>018-030-031-051745-
/O.CON.KOAX.WI.Y.0006.000000T0000Z-130305T2100Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...
WAYNE...ALBION...ST. EDWARD...NORFOLK
340 AM CST TUE MAR 5 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WINDS...WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL
  CONTINUE INTO THE AFTERNOON.

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR 
  LIGHTWEIGHT OR HIGH PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD 
  BE SECURED SO THEY ARE NOT BLOW AROUND BY THE WIND. ISOLATED 
  SNOW SHOWERS COULD ALSO ACCOMPANY THE STRONGER WINDS WHICH 
  COULD TEMPORARY REDUCTIONS TO VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ043-NEZ015-032>034-042>045-050-051-065-066-078-051745-
/O.CON.KOAX.WI.Y.0006.130305T1400Z-130305T2100Z/
MONONA-THURSTON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-
WASHINGTON-BUTLER-SAUNDERS-SEWARD-LANCASTER-SALINE-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...PENDER...MACY...
WALTHILL...WINNEBAGO...STANTON...WEST POINT...WISNER...TEKAMAH...
OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT...
BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...SEWARD...MILFORD...
LINCOLN...CRETE...WILBER
340 AM CST TUE MAR 5 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 3 PM
CST THIS AFTERNOON...

* WINDS...WINDS TO 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE
  EXPECTED BY MID MORNING AND WILL LAST INTO THE AFTERNOON.

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR 
  LIGHT WEIGHT OR HIGH PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD 
  BE SECURED SO THEY ARE NOT BLOW AROUND BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
221 
WWUS73 KOAX 051442
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
842 AM CST TUE MAR 5 2013

...STRONG NORTHWEST WINDS SPREADING INTO PARTS OF FAR EASTERN
   NEBRASKA...

.STRONG NORTHWEST WINDS ARE EXPECTED TO CONTINUE OVER MUCH OF
EASTERN NEBRASKA AND PARTS OF WEST CENTRAL IOWA INTO THIS
AFTERNOON.

IAZ055-NEZ052-053-067-052100-
/O.EXA.KOAX.WI.Y.0006.000000T0000Z-130305T2100Z/
HARRISON-DOUGLAS-SARPY-CASS-
INCLUDING THE CITIES OF...MISSOURI VALLEY...WOODBINE...LOGAN...
DUNLAP...OMAHA...BELLEVUE...PAPILLION...LA VISTA...PLATTSMOUTH
842 AM CST TUE MAR 5 2013

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. 

* WINDS...WINDS TO 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE 
  EXPECTED BY MID MORNING AND WILL LAST INTO THE AFTERNOON. 

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR 
  LIGHT WEIGHT OR HIGH PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD 
  BE SECURED SO THEY ARE NOT BLOW AROUND BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ043-NEZ011-012-015>018-030>034-042>045-050-051-065-066-078-
052100-
/O.CON.KOAX.WI.Y.0006.000000T0000Z-130305T2100Z/
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-SEWARD-LANCASTER-SALINE-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...CREIGHTON...
BLOOMFIELD...CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...
LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...
WINNEBAGO...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...
WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...WEST POINT...
WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS...
SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...ASHLAND...
YUTAN...SEWARD...MILFORD...LINCOLN...CRETE...WILBER
842 AM CST TUE MAR 5 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WINDS...WINDS TO 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE 
  EXPECTED BY MID MORNING AND WILL LAST INTO THE AFTERNOON. 

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR 
  LIGHT WEIGHT OR HIGH PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD 
  BE SECURED SO THEY ARE NOT BLOW AROUND BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

FOBERT
489 
WWUS73 KOAX 051724
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1124 AM CST TUE MAR 5 2013

...STRONG NORTHWEST WINDS CONTINUE TO SPREAD INTO PARTS OF 
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA...

.STRONG NORTHWEST WINDS ARE EXPECTED TO CONTINUE OVER MUCH OF
EASTERN NEBRASKA AND PARTS OF WEST CENTRAL IOWA INTO THIS
AFTERNOON.

IAZ056-069-079-090-NEZ068-089>093-052100-
/O.EXA.KOAX.WI.Y.0006.000000T0000Z-130305T2100Z/
SHELBY-POTTAWATTAMIE-MILLS-FREMONT-OTOE-GAGE-JOHNSON-NEMAHA-
PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...HARLAN...COUNCIL BLUFFS...GLENWOOD...
SIDNEY...HAMBURG...TABOR...FARRAGUT...NEBRASKA CITY...BEATRICE...
TECUMSEH...STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...
FALLS CITY
1124 AM CST TUE MAR 5 2013

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. 

* WINDS...WINDS TO 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE
  EXPECTED LATE THIS MORNING AND WILL LAST INTO THE AFTERNOON.

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR 
  LIGHT WEIGHT OR HIGH PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD 
  BE SECURED SO THEY ARE NOT BLOW AROUND BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ043-055-NEZ011-012-015>018-030>034-042>045-050>053-065>067-078-
052100-
/O.CON.KOAX.WI.Y.0006.000000T0000Z-130305T2100Z/
MONONA-HARRISON-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-
MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-SALINE-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH...
ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION...
ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH...
OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT...
BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE...
PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...
CRETE...WILBER
1124 AM CST TUE MAR 5 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WINDS...WINDS TO 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE
  EXPECTED TO CONTINUE INTO THE AFTERNOON.

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR 
  LIGHT WEIGHT OR HIGH PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD 
  BE SECURED SO THEY ARE NOT BLOW AROUND BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

FOBERT
428 
WWUS73 KOAX 052053
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
253 PM CST TUE MAR 5 2013

...WINDS DIMINISHING FOR THE REMAINDER OF THE AFTERNOON...

IAZ043-055-056-069-079-090-NEZ011-012-015>018-030>034-042>045-
050>053-065>068-078-089>093-052200-
/O.EXP.KOAX.WI.Y.0006.000000T0000Z-130305T2100Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-FREMONT-KNOX-CEDAR-
THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-
PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-
SEWARD-LANCASTER-CASS-OTOE-SALINE-GAGE-JOHNSON-NEMAHA-PAWNEE-
RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...
SIDNEY...HAMBURG...TABOR...FARRAGUT...CREIGHTON...BLOOMFIELD...
CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...
RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...
NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION...
ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH...
OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT...
BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE...
PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...CRETE...WILBER...BEATRICE...TECUMSEH...STERLING...
AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY
253 PM CST TUE MAR 5 2013

...WIND ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON...

NORTHWEST WINDS WILL CONTINUE TO GRADUALLY DIMINISH THROUGH THE
REMAINDER OF THE AFTERNOON...THEN DROP OFF QUICKLY TO LESS THEN 
10 MPH EARLY THIS EVENING.

$$

FOBERT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Mar 4, 2:50 AM CST, 1 hour 4 minutes earlier.

Area forecast discussion, Mar 4, 2:50 AM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
250 AM CST MON MAR 4 2013

.SHORT TERM...TODAY THROUGH WEDNESDAY.

THIS MAY END UP BEING A NON EVENT FOR THE FORECAST AREA TODAY WITH
PRECIPITATION WELL NORTH OF THE REGION. COLD FRONT/SURFACE TROUGH
MOVING INTO THE REGION TODAY...AND DEEPER MOISTURE NORTHERN HALF
OF THE FORECAST AREA WHERE STRATUS MAY DEVELOP COULD RESULT IN
SOME SPOTTY SHOWERS OR DRIZZLE THIS MORNING. THIS WOULD BE IN
NORTHEAST NEBRASKA MAINLY...AND GIVEN SURFACE TEMPS JUST BELOW
FREEZING THIS MORNING...HAVE SMALL CHANCES OF RAIN OR FREEZING
RAIN FOR THOSE AREAS. AS FOCUS SHIFTS TO THE SURFACE LOW MOVING
THROUGH OKLAHOMA...WE COULD SEE INCREASED CHANCES FOR
PRECIPITATION THIS AFTERNOON SOUTHEASTERN HALF OF THE FORECAST
AREA...BUT WITH EXPECTED DAYTIME WARMING...THIS WOULD BE BE ALL
RAIN. COLDER AIR WILL BE FILTERING INTO THE AREA TONIGHT...AND
THIS COULD RESULT IN A RAIN/SNOW MIXTURE YET THIS EVENING
ALONG/SOUTHEAST OF INTERSTATE 80...BUT NOT EXPECTING SIGNIFICANT
ACCUMULATIONS SINCE HEAVIER PRECIP WILL LIKELY MOVE OUT BEFORE
HAVING A CHANCE TO CHANGE TO ALL SNOW.

AS THE COLD AIR SURGES IN TONIGHT...WINDS SUBSTANTIALLY INCREASE AND
COULD LIKELY REACH ADVISORY CRITERIA IN NORTHEAST NEBRASKA AFTER
MIDNIGHT THAT WOULD LINGER THROUGH TUESDAY MORNING. AT THE SAME
TIME...SOME SNOW SHOWERS COULD ALSO DEVELOP IN THE SAME AREA
WITHIN THE WRAPAROUND MOISTURE AREA...WHICH COULD ALSO DROP
VISIBILITIES. THUS...WILL ISSUE A WIND ADVISORY FOR NORTHEAST
NEBRASKA BEGINNING AT MIDNIGHT TONIGHT.

THE SNOW SHOWERS WILL MOVE THROUGH NORTHEASTERN AREAS EARLY ON
TUESDAY...BUT AGAIN...SIGNIFICANT ACCUMULATIONS ARE NOT EXPECTED.
HIGH PRESSURE MOVING IN PUSHES THE PRECIP EAST OF THE AREA BY
TUESDAY AFTERNOON...WITH CLEARING SKIES AND DIMINISHING WINDS FOR
TUESDAY NIGHT...WHICH WOULD BE THE COLDEST NIGHT OF THE WEEK. SURFACE
FLOW BECOMES SOUTHEAST ON WEDNESDAY AS UPPER RIDGING BUILDS ALOFT
WITH DECENT WARMING AND PLENTY OF SUNSHINE.

.LONG TERM...THURSDAY THROUGH SUNDAY.

UPPER RIDGE AND DRY WEATHER IN PLACE EARLY IN THE PERIOD WILL
TRANSITION TO INCREASE CHANCES FOR PRECIPITATION FOR THE WEEKEND
AS A NEW TROUGH MOVES OUT OF THE SOUTHWESTERN UNITED STATES.
UNFORTUNATELY...THERE WILL ALSO BE SOME PRECIPITATION TYPE ISSUES
THAT WE'LL HAVE TO DEAL WITH AS A SURFACE TROUGH DEVELOPS ACROSS
THE REGION. THIS WILL RESULT IN A RAIN/SNOW MIXTURE NEAR THE SD
BORDER DURING THE NIGHTTIME...BUT ALL RAIN AS YOU HEAD FURTHER
SOUTH THROUGH THE FORECAST AREA. SUBSTANTIAL WARM AIR ALOFT MAY
RESULT IN A SLIGHTLY MESSY TRANSITION ZONE WITH SOME FREEZING
RAIN POTENTIAL AS WELL. GENERALLY RAISED NIGHTTIME TEMPS IN
EXTENDED ON THE WARM SIDE OF THE BOUNDARY TO HELP ALLEVIATE SOME
OF THE PRECIP TYPE CONCERNS AS WELL. BY SATURDAY...AND DEFINITELY
SUNDAY...THERE REMAIN SIGNIFICANT MODEL DISCREPANCIES WHICH LEAD
TO DRASTICALLY DIFFERENT OUTCOMES. THE GFS ALLOWS COLDER AIR TO
FILTER IN MUCH QUICKER RESULTING IN MORE SNOW POTENTIAL...WHERE
THE ECMWF WOULD SUGGEST SIGNIFICANTLY WARMER AND REMAINING LIQUID
THROUGH THE PERIOD FOR US WITH A SIGNIFICANTLY WOUND UP SYSTEM
ACROSS THE FRONT RANGE OF THE ROCKIES. NEVERTHELESS...FORECAST
CONFIDENCE IS LOW FOR NEXT SATURDAY NIGHT SUNDAY.

DEWALD

&&

.AVIATION...06Z TAFS FOR KOMA...KLNK...AND KOFK.

DESPITE ABUNDANT LOW LEVEL MOISTURE...LOWER CEILINGS HAVEN'T
MATERIALIZED. A FEW AREAS ARE REPORTING LOWERED VISIBILITIES BUT
STILL VFR AT THE MOMENT. LATEST TAF PACKAGE HAS MVFR VISIBILITIES
BUT VFR CEILINGS. PROBABLY A BIGGER STORY WILL BE THE WINDS. EXPECT
A WIND SHIFT AS A FRONT PASSES THROUGH THE REGION. BEHIND THIS FRONT
INTO MONDAY EVENING EXPECT WINDS TO STEADILY INCREASE AND BECOME
VERY STRONG BY MONDAY NIGHT.

PEARSON

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY FOR
     NEZ011-012-016>018-030-031.
IA...NONE.

&&
Hazardous weather outlook, Mar 3, 5:02 PM CST, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
502 PM CST SUN MAR 3 2013

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-041315-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
502 PM CST SUN MAR 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND MONDAY

THERE IS A CHANCE FOR RAIN OR FREEZING RAIN TONIGHT MAINLY NEAR
THE SOUTH DAKOTA BORDER AND TOWARD MAPLETON AND HARLAN IOWA. THERE
IS A SMALL CHANCE FOR LIGHT RAIN OR DRIZZLE OR POSSIBLY LIGHT
FREEZING RAIN FARTHER SOUTH LATE TONIGHT AND MONDAY MORNING.
SIGNIFICANT ICING IS NOT EXPECTED.

A POTENT WINTER STORM IS TRACKING FROM MONTANA AND INTO THE
DAKOTAS THROUGH MONDAY. THE BRUNT OF THE STORM SYSTEM WILL PAST TO
OUR NORTH AND EAST WITH MINOR AFFECTS IN OUR AREA.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY

LATE MONDAY NIGHT AND TUESDAY BLUSTERY NORTHWEST WINDS OF 20 TO
30 WITH GUSTS TO 45 MPH ARE EXPECTED. FOR AREAS WITH LIGHT
SNOW FALLING...THIS COULD CREATE VISIBILITY RESTRICTIONS.

ANOTHER WEATHER SYSTEM FRIDAY NIGHT THROUGH SATURDAY NIGHT COULD
BRING A CHANCE FOR RAIN OR SNOW TO THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR MONDAY.

ZAPOTOCNY

Nearby

Wind Advisories in Nebraska, 2013Wind Advisories in Iowa, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.